Dec 30, 2009
My doctor said that my liver was large. He said he should not have been able to feel my liver as easily during my physical exam, but that I should worry because my liver was smooth. My question is that is an enlarged liver normal/common for HIV+ persons? I've been on Atripla since summer 2007 and I take a multiple vitamin, fish oil w/omega-3(1200mg), vitamin C(500mg),selenium(200mcg), and B-complex(vitamins c 300mg, thiamin 15mg, Riboflavin 10.2mg, Niacin 50mg, B6 5mg and pantothenic acid 10mg) on a daily basis. What does an enlarged liver represent healthwise?
| Response from Dr. Henry
Enlargement of liver is rarely due to a direct effect of Atripla. Fatty liver is a common cause of liver enlargement in the general population. A variety of infections (including viral hepatitis), cirrhosis, alcohol liver disease, heart problems, auto-immune conditions, other systemic diseases can cause the liver to enlarge. In some cases it is a normal varient. To sort out need full history, physical, and lab assessment. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Night Sweats After Kissing Cold Sore Sign Of HIV AIDS
- Sore On Mouth After Kissing Cut On Lip Worried I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Sex With Hooker Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.